Clostridium Difficile, or C. Difficile, has long threaten patients on antibiotics in hospitals and nursing homes. It causes fever and severe bloody diarrhea. Doctors say untreated, the damage can be so bad as to poke a hole in the colon and allow for its contents to spill out causing a massive infection and death.
Now the CDC warns the germ has been found in people not on antibiotics nor in the hospital. In fact, it killed one 31-year-old woman. Researchers aren't sure why it's being found in the community but suspect it could have to do with overuse of antibiotics.
At this point, doctors say there's no cause for alarm within the general public, but people should be aware. If people experience severe bloody diarrhea, they should contact their doctors. Doctors should also be aware they may need to test for this in patients not admitted to a medical facility.
Viewers with disabilities can get assistance accessing this station's FCC Public Inspection File by contacting the station with the information listed below. Questions or concerns relating to the accessibility of the FCC's online public file system should be directed to the FCC at 888-225-5322, 888-835-5322 (TTY), or firstname.lastname@example.org.